Alert archive / California / Wind Advisories in 2011
Wind Advisory 20, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Apr 12, 2011, 2:20 PM PDT. It took effect at Apr 13, 2011, 12:00 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2011, 2:20 PM PDT (21:20 UTC)
- In effect from
- Apr 13, 2011, 12:00 PM PDT
- Expired
- Apr 13, 2011, 11:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
669 WWUS76 KHNX 122120 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 220 PM PDT TUE APR 12 2011 ...GUSTY WINDS RETURN TO THE KERN COUNTY MOUNTAINS AND DESERTS... .A FAST MOVING...LATE SEASON PACIFIC STORM WILL BRING GUSTY WINDS TO THE KERN COUNTY MOUNTAINS AND DESERTS. THE STRONGEST WINDS WILL BE THROUGH AND BELOW FAVORABLY ORIENTED PASSES AND CANYONS. THE WINDS WILL BEGIN TO SUBSIDE BY LATE WEDNESDAY EVENING. CAZ095-098-099-130530- /O.NEW.KHNX.WI.Y.0020.110413T1900Z-110414T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 220 PM PDT TUE APR 12 2011 ...WIND ADVISORY IN EFFECT FROM NOON TO 11 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 11 PM PDT WEDNESDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: MAINLY WEST 20 TO 30 MPH WITH GUSTS TO AROUND 55 MPH. STRONGER GUSTS ARE POSSIBLE THROUGH AND BELOW FAVORABLY ORIENTED PASSES AND CANYONS. * TIMING: WINDS WILL INCREASE WEDNESDAY MORNING...WITH THE STRONGEST WINDS WEDNESDAY AFTERNOON AND EVENING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA. * IMPACTS: WINDS WILL MAKE DRIVING DIFFICULT...IF NOT HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SANGER WEATHER.GOV/HANFORD
5 follow-up statements
797 WWUS76 KHNX 130520 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1020 PM PDT TUE APR 12 2011 CAZ095-098-099-131330- /O.CON.KHNX.WI.Y.0020.110413T1900Z-110414T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1020 PM PDT TUE APR 12 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 11 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 11 PM PDT WEDNESDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO AROUND 55 MPH...STRONGEST THROUGH AND BELOW WIND FAVORED PASSES AND CANYONS. * TIMING: WINDS WILL INCREASE THIS MORNING...WITH THE STRONGEST WINDS DURING THE AFTERNOON AND EVENING. * LOCATIONS INCLUDE: HIGHWAYS 14 AND 58...ESPECIALLY IN THE VICINITY OF MOJAVE...JAWBONE CANYON...KERNVILLE...INYOKERN... ROSAMOND...CALIFORNIA CITY. * IMPACTS: WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS. PATCHY BLOWING DUST AND SAND IS POSSIBLE IN THE HIGH DESERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BINGHAM WEATHER.GOV/HANFORD
518 WWUS76 KHNX 131132 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 432 AM PDT WED APR 13 2011 CAZ095-098-099-131900- /O.CON.KHNX.WI.Y.0020.110413T1900Z-110414T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 432 AM PDT WED APR 13 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST TO SOUTHWEST 20 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. LOCAL GUSTS TO 55 MPH OR HIGHER MAY OCCUR THROUGH AND BELOW WIND FAVORED PASSES AND CANYONS. * TIMING: WINDS WILL INCREASE THIS MORNING...WITH THE STRONGEST WINDS DURING THE AFTERNOON AND EVENING HOURS. * LOCATIONS INCLUDE: KERNVILLE AND LAKE ISABELLA...U.S. HIGHWAY 395...INYOKERN...HIGHWAYS 14 AND 58 ESPECIALLY IN THE VICINITY OF MOJAVE...RED ROCK AND JAWBONE CANYONS...ROSAMOND...CALIFORNIA CITY...EDWARDS...INTERSTATE 5 OVER THE GRAPEVINE. * IMPACTS: STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT IF NOT HAZARDOUS FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS. BLOWING DUST AND SAND IN THE HIGH DESERT COULD RESTRICT THE VISIBILITY IN PLACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. APPROACH ANY AREAS OF BLOWING DUST WITH A GREAT DEAL OF CAUTION...AS THESE ARE AREAS WHERE THE WINDS ARE STRONGEST. && $$ BINGHAM WEATHER.GOV/HANFORD
805 WWUS76 KHNX 131848 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1148 AM PDT WED APR 13 2011 CAZ095-098-099-140300- /O.CON.KHNX.WI.Y.0020.110413T1900Z-110414T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1148 AM PDT WED APR 13 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST TO SOUTHWEST 20 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. LOCAL GUSTS TO 55 MPH OR HIGHER MAY OCCUR THROUGH AND BELOW WIND FAVORED PASSES AND CANYONS. * TIMING: WINDS WILL INCREASE DURING THE AFTERNOON...WITH THE STRONGEST WINDS CONTINUING INTO THE EVENING HOURS. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA * IMPACTS: STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT IF NOT HAZARDOUS FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS. BLOWING DUST AND SAND IN THE HIGH DESERT COULD RESTRICT THE VISIBILITY IN PLACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. APPROACH ANY AREAS OF BLOWING DUST WITH A GREAT DEAL OF CAUTION...AS THESE ARE AREAS WHERE THE WINDS ARE STRONGEST. && $$ JEB WEATHER.GOV/HANFORD
082 WWUS76 KHNX 140241 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 741 PM PDT WED APR 13 2011 CAZ095-098-099-140600- /O.CON.KHNX.WI.Y.0020.000000T0000Z-110414T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 741 PM PDT WED APR 13 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST TO SOUTHWEST 20 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. LOCAL GUSTS TO 55 MPH OR HIGHER MAY OCCUR THROUGH AND BELOW WIND FAVORED PASSES AND CANYONS. WIND GUSTS TO OVER 55 MPH HAVE BEEN REPORTED ACROSS EDWARDS AIR FORCE BASE AND THROUGH WIND FAVORED PASSES AND CANYONS INCLUDING TEHACHAPI AIRPORT WHERE GUSTS TO 46 MPH HAVE OCCURRED. * TIMING: WINDS WILL CONTINUE THROUGH THE EVENING HOURS. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA * IMPACTS: STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT IF NOT HAZARDOUS FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS. BLOWING DUST AND SAND IN THE HIGH DESERT COULD RESTRICT THE VISIBILITY IN PLACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. APPROACH ANY AREAS OF BLOWING DUST WITH A GREAT DEAL OF CAUTION...AS THESE ARE AREAS WHERE THE WINDS ARE STRONGEST. && $$ DUDLEY WEATHER.GOV/HANFORD
801 WWUS76 KHNX 140543 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1043 PM PDT WED APR 13 2011 CAZ095-098-099-140645- /O.EXP.KHNX.WI.Y.0020.000000T0000Z-110414T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1043 PM PDT WED APR 13 2011 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. $$ BARLOW WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 12, 10:05 AM PDT, 4 hours 15 minutes earlier.
Area forecast discussion, Apr 12, 10:05 AM PDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1005 AM PDT TUE APR 12 2011 .SYNOPSIS... SEVERAL WEAK SHORTWAVE TROUGHS WILL MOVE ACROSS THE REGION THE NEXT 2 DAYS. THE STRONGEST ONE WEDNESDAY COULD BRING A FEW LIGHT SHOWERS TO NORTHERN PARTS OF THE SAN JOAQUIN VALLEY AND THE SOUTHERN SIERRA. WEAK HIGH PRESSURE WILL SLOWLY BUILD FOR THE END OF THE WEEK BEFORE ANOTHER ROUND OF WEAK SHORTWAVE TROUGHS BEGINS SUNDAY. && .DISCUSSION... SATELLITE LOOPS SHOW MAINLY CLEAR SKIES ACROSS THE CENTRAL CALIFORNIA INTERIOR THIS MORNING...EXCEPT FOR SOME UPSLOPE CLOUDS ALONG THE VALLEY-FACING SLOPES OF THE SOUTHERN SIERRA NEVADA AND TEHACHAPI MOUNTAINS...AND HIGH CLOUDS OVER THE KERN COUNTY DESERTS. THE GOES WATER-VAPOR LOOP SHOWS A WEAK UPPER-LEVEL TROUGH ALONG THE CALIFORNIA COAST. THIS TROUGH WILL KEEP TEMPERATURES NEAR PERSISTENCE TODAY...WITH CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY HIGHS AGAIN IN THE MID 60S TO AROUND 70. THE NEXT UPPER-LEVEL TROUGH IS DIGGING SOUTH ALONG 140W FROM THE GULF OF ALASKA. THIS TROUGH IS FORECAST TO REACH CALIFORNIA WEDNESDAY...AND WILL BRING A SLIGHT CHANCE OF PRECIPITATION TO THE SOUTHERN SIERRA NEVADA FROM YOSEMITE SOUTH TO SEQUOIA NATIONAL PARK...AND OVER THE CENTRAL VALLEY NORTH OF FRESNO COUNTY. THE SNOW LEVEL WILL BE AROUND 5000 FEET...BUT SNOW ACCUMULATIONS ARE FORECAST TO ONLY BE AN INCH OR TWO...AND NO WINTER HEADLINES ARE PLANNED. && .PREV DISCUSSION... /ISSUED 345 AM PDT TUE APR 12 2011/ POST SHORTWAVE LOW CLOUDS HAVE DEVELOPED ALONG AND NEAR THE SIERRA FOOTHILLS AND TEHACHAPIS OVERNITE. THESE COULD LINGER MUCH OF THE DAY AS YET ANOTHER SHORTWAVE APPROACHES. A SLIGHTLY STRONGER WAVE WILL MOVE ACROSS THE REGION WED. MODELS VARY CONSIDERABLY ON AVAILABLE MOISTURE...BUT DECIDED IT WOULD BE PRUDENT TO ADD A FEW SHOWERS TO THE FCST...ESP NORTHERN PART OF THE SJV FROM MADERA NORTH...AND ACROSS THE SRN SIERRA NORTH OF KERN COUNTY. TEMPS TO CONT SEVERAL DEGS BELOW NORMAL TODAY AND WED. FOR THURS AND INTO THE WEEKEND...GFS AND ECMWF ARE TRENDING WEAKER WITH FLAT RIDGE THAT DEVELOPS IN THE EAST PAC BETWEEN 20-40N. ALONG WITH A WEAKER RIDGE...THE FLOW ALOFT CONTINUES TO BE WEST TO NW ACROSS CA WITH SHORTWAVE TROFS RIDING OVER THE RIDGE INTO THE PAC NW. TEMPS THRU THE END OF THE WEEK WILL SHOW A GRADUAL RISE...AND LIKELY BE A FEW DEGS ABOVE NORMAL BY FRI INTO SAT. FOR THE START OF THE NEW WEEK SUN-MON...THE 00Z ECM AND 06Z GFS BEGIN TO BREAK DOWN WHATEVER RIDGE WAS THERE WITH ANOTHER SERIES OF SHORTWAVE TROFS MOVING INTO THE WEST COAST. INTRODUCED SOME SMALL CLIMO POPS TO THE FCST...BUT THE ECM SUN NITE HAS A RATHER VIGOROUS SOUTHERN STREAM SYSTEM PUSHING ACROSS CENTRAL CA. NOT MUCH CONFIDENCE REALLY...IN ANY OF THE MEDIUM RANGE FCST FROM FRI ONWARD. && .AVIATION... AREAS OF MVFR CEILINGS CAN BE EXPECTED ALONG THE WEST SLOPES OF THE TULARE MOUNTAINS AND THE NORTH FACING SLOPES OF THE TEHACHAPI MOUNTAINS THROUGH 18Z WEDNESDAY. VFR CONDITIONS WILL PREVAIL ELSEWHERE ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH 18Z WEDNESDAY. && .AIR QUALITY ISSUES... NONE. && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...SANGER AVN/FW...MV SYNOPSIS...BINGHAM PREV DISCUSSION...BINGHAM WEATHER.GOV/HANFORD
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.